Alert archive / Florida / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Miami, FL
NWS Miami, FL issued this areal flood warning at Oct 31, 2011, 8:59 AM EDT for Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2011, 8:59 AM EDT (12:59 UTC)
- Expired
- Oct 31, 2011, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
263
WGUS42 KMFL 311259
FLWMFL
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
859 AM EDT MON OCT 31 2011
FLC086-311600-
/O.NEW.KMFL.FA.W.0002.111031T1259Z-111031T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
859 AM EDT MON OCT 31 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS IN...
EAST CENTRAL AND SOUTHERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...SOUTH MIAMI...MIAMI BEACH...MIAMI...
KEY BISCAYNE...KENDALL...CORAL GABLES...PINECREST...PALMETTO
BAY...CUTLER BAY...
* UNTIL NOON EDT
* AT 853 AM EDT...LAW ENFORCEMENT AND LOCAL MEDIA CONTINUE TO REPORT
SIGNIFICANT FLOODING OF MANY STREETS IN EASTERN AND SOUTHERN
MIAMI-DADE COUNTY, PRIMARILY IN THE CORAL GABLES, DOWNTOWN MIAMI AND
MIAMI BEACH AREAS. SOME OF THIS FLOODING IS ALSO THREATENING HOMES
AND BUILDINGS. ALTHOUGH RAIN HAS TEMPORARILY STOPPED OVER THE AREA,
WATER WILL BE SLOW TO RECEDE AND ANY ADDITIONAL RAIN LATER THIS
MORNING WILL AGGRAVATE FLOODING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL PERSONS SHOULD CONTINUE TO CLOSELY MONITOR WATER LEVELS AND
WEATHER CONDITIONS THROUGHOUT THE MORNING AND TAKE ANY NECESSARY
PRECAUTIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DON'T DROWN!
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
&&
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2574 8020 2572 8024 2564 8026 2561 8030
2554 8031 2555 8040 2576 8032 2585 8017
2576 8018 2575 8016 2584 8014 2586 8015
2588 8012
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 31, 7:39 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 31, 7:39 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
739 AM EDT MON OCT 31 2011
.AVIATION...MVFR/IFR CIGS WILL CONTINUE ACROSS S FL BEHIND A WEAK
COLD FRONT BECOMING NEARLY STATIONARY OVER THE FAR SOUTHERN PORTION
OF THE PENINSULA. MOST CONVECTION HAS MOVED OFFSHORE IN THE ATLANTIC
BUT INCREASING NE FLOW BEHIND THE FRONT WILL AID IN CONVERGENCE
ALONG THE E CST AND ENHANCE SHRA ACTIVITY LATER IN THE DAY.
CONDITIONS AT KAPF WILL BE IFR CIGS EARLY ON WITH IMPROVING
CONDITIONS AFTER 17Z. MOST SHRA ACTIVITY WILL BE CONFINED TO THE
E CST AND ONLY PLACED VCSH IN THE KAPF FOR THIS REASON. KOB
&&
.PREV DISCUSSION... /ISSUED 354 AM EDT MON OCT 31 2011/
SHORT TERM...TODAY THROUGH TUESDAY...FRONTAL BOUNDARY SHOULD
CONTINUE TO LIFT SLOWLY NORTH ACROSS THE LOCAL AREA TODAY IN
RESPONSE TO A SHORT WAVE TROUGH MOVING EAST ACROSS THE GREAT
LAKES. GOOD UPPER LEVEL DIV SHOULD HELP ENHANCE CONVECTIVE
ACTIVITY ALONG THIS BOUNDARY TODAY. CURRENT RADAR OBS SHOW A LONG
OUTFLOW BOUNDARY MOVING NORTH FROM THE KEY INTO SOUTHERN PORTIONS
OF SOUTH FLORIDA. WL EXPECT THIS BOUNDARY TO ALSO HELP FIRING UP
ADDITIONAL SHOWERS/STORMS ACROSS ALREADY SATURATED AREAS ACROSS
MIAMI-DADE AND BROWARD COUNTIES. WL KEEP LIKELY POPS FOR ERN AREAS
OF SOUTH FLORIDA WITH A HIGH CHANCE OF SHOWERS INTERIOR/SOUTHWEST.
A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR THE AFOREMENTIONED
COUNTIES.
THE FRONTAL BOUNDARY SHOULD MOVE NORTH OF THE AREA BY TONIGHT...HOWEVER
THE SHORT WAVE SHOULD INDUCE THE DEVELOPMENT OF SFC LOW PRESSURE
ALONG THE BOUNDARY OVER THE ATLANTIC FORCING THE FRONT BACK SOUTH
ACROSS SOUTH FLORIDA AS THE LOW MOVES RAPIDLY NORTHEAST. WL KEEP
LOW SCT POPS MAINLY OVER EXTREME SOUTH FLORIDA TONIGHT AS THE FRONT
MOVES THROUGH. BY TUE THE FRONT SHOULD MOVE SOUTH OF THE AREA WITH
DRIER AND COOLER CONDITIONS FOLLOWING.
LONG TERM...WEDNESDAY THROUGH SUNDAY...WE FINALLY ENTER INTO A
DRIER PERIOD AS A DEEP LAYER RIDGE BUILDS FROM THE GULF OF MEXICO
NORTHWARD. THERE MAY BE A FEW MID LATITUDE DISTURBANCES MOVING
EASTWARD WITH A WEAK FRONT MOVING ACROSS THE LOCAL AREA SOMETIME
FRIDAY NIGHT OR SATURDAY MORNING BUT NO SIGNIFICANT IMPACT IS
EXPECTED OVER THE LOCAL AREA.
MARINE...SFC WINDS OVER THE SOUTHERN ATLANTIC AND GULF OF MEXICO WATERS
COULD BEGIN TO SLACKEN TODAY AS THE FRONTAL BOUNDARY MOVES NORTH
AND THE PRESSURE GRADIENT RELAXES. SFC WINDS ARE EXPECTED TO SHIFT
TO THE NORTH AND ONCE AGAIN INCREASE TO ADVISORY CRITERIA TUESDAY
AS THE FRONT MOVES BACK SOUTH ACROSS THE LOCAL WATERS.
FIRE WEATHER...NO PROBLEMS EXPECTED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 73 81 69 / 60 20 10 -
FORT LAUDERDALE 84 73 83 73 / 60 20 10 -
MIAMI 84 72 83 71 / 60 30 20 -
NAPLES 85 68 85 64 / 50 10 10 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL NOON EDT TODAY FOR COASTAL BROWARD-COASTAL
MIAMI DADE-FAR SOUTH MIAMI DADE-INLAND BROWARD-INLAND MIAMI
DADE-METRO BROWARD-METRO MIAMI DADE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...59/RMHazardous weather outlook, Oct 31, 4:16 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 416 AM EDT MON OCT 31 2011 FLZ063-066>075-168-172>174-312330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 416 AM EDT MON OCT 31 2011 ...FLOOD WATCH BROWARD AND MIAMI-DADE COUNTIES THROUGH NOON... ...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: A FLOOD WATCH IS IN EFFECT FOR BROWARD AND MIAMI-DADE COUNTIES THROUGH NOON. ANOTHER ROUND OF HEAVY RAIN IS POSSIBLE, WHICH COULD CONTINUE TO FLOOD AREAS ALREADY INUNDATED ESPECIALLY ACROSS EAST CENTRAL MIAMI-DADE AND NORTHEAST BROWARD COUNTIES WHERE FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS MORNING. THE GROUND IS SATURATED AND WATER LEVELS ARE ELEVATED IN CANALS AS WELL AS IN LOW LYING AREAS, SO ADDITIONAL HEAVY RAINFALL COULD QUICKLY LEAD TO ADDITIONAL FLOODING PROBLEMS. THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE TODAY, ESPECIALLY ALONG THE ATLANTIC COAST AND ADJACENT WATERS. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE TORRENTIAL RAINS ALONG WITH OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH TODAY. RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PALM BEACH COAST WITH A MODERATE RISK ALONG THE BROWARD AND MIAMI-DADE COUNTY COAST. WAVES: SEAS OF 6 TO 8 FEET ARE FORECAST OVER THE ATLANTIC WATERS, HIGHEST OFF THE PALM BEACH COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEAS OF LEAST 7 FEET ARE POSSIBLE IN THE ATLANTIC WATERS THROUGH MID WEEK, DUE TO A TIGHTENING PRESSURE GRADIENT OVER SOUTH FLORIDA. THIS WILL ALSO LEAD TO AN INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL, FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Oct 31, 3:38 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EDT MON OCT 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM FLOOD FORT LAUDERDALE 26.12N 80.15W
10/31/2011 BROWARD FL EMERGENCY MNGR
BROWARD COUNTY EMERGENCY MANAGEMENT OFFICE REPORTS
NUMEROUS FLOODED HOMES AND BUSINESSES IN THE CITY OF FORT
LAUDERDALE. THEY ARE OPENING UP SHELTERS.
&&
GREGORIALocal storm report, Oct 31, 3:48 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
348 AM EDT MON OCT 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM HEAVY RAIN OAKLAND PARK 26.17N 80.14W
10/31/2011 M6.11 INCH BROWARD FL MESONET
A SOUTH FLORIDA WATER MANAGEMENT RAIN GUAGE RECORDED 6.11
INCHES OF RAIN IN OAKLAND PARK. ALTHOUGH THIS TOTAL IS
SINCE 7 AM SUNDAY, MOST OF THIS RAIN OCCURRED IN THE PAST
TWO HOURS.
&&
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 8:02 PM EDT | Special Marine Warning | MFL | 43 min | |
| Oct 30, 8:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Oct 30, 8:14 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Oct 30, 8:26 PM EDT | Tornado Warning | MFL | Miami-Dade | 34 min |
| Oct 30, 8:44 PM EDT | Special Marine Warning | MFL | 46 min | |
| Oct 30, 8:55 PM EDT | Tornado Warning | MFL | Miami-Dade | 23 min |
| Oct 30, 9:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Oct 30, 10:12 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Oct 30, 10:31 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 6 hr |
| Oct 31, 12:07 AM EDT | Areal Flood Advisory | MFL | Broward | 4 hr |
| Oct 31, 1:27 AM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| Oct 31, 1:47 AM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 31, 2:26 AM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| Oct 31, 4:21 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 5 hr |
| Oct 31, 4:29 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 4 days |
| Oct 31, 4:31 AM EDT | Flash Flood Warning | MFL | Broward | 5 hr |
| Oct 31, 8:32 AM EDT | Special Marine Warning | MFL | 28 min | |
| Oct 31, 9:06 AM EDT | Areal Flood Warning | MFL | Broward | 3 hr |
| Oct 31, 12:01 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 5 hr |
| Oct 31, 12:16 PM EDT | Flash Flood Warning | MFL | Broward | 6 hr |
| Oct 31, 1:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Oct 31, 2:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Oct 31, 2:54 PM EDT | Areal Flood Advisory | MFL | Broward | 111 min |
| Oct 31, 4:55 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Oct 31, 5:50 PM EDT | Areal Flood Warning | MFL | Broward | 18 hr |
| Oct 31, 6:48 PM EDT | Areal Flood Warning | MFL | Miami-Dade | 18 hr |
Nearby
Areal Flood Warnings in Florida, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.